Alert archive / California / High Wind Watches in 2005
High Wind Watch 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this high wind watch at Nov 25, 2005, 1:14 PM PST for Los Angeles County, California. It took effect at Nov 26, 2005, 1:24 AM PST. It was in force for 8 days.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2005, 1:14 PM PST (21:14 UTC)
- In effect from
- Nov 26, 2005, 1:24 AM PST
- Expired
- Dec 4, 2005, 12:00 PM PST
- In force
- 8 days
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this high wind watch went out at Nov 25, 8:55 AM PST, 4 hours 19 minutes earlier.
Area forecast discussion, Nov 25, 8:55 AM PST, 4 hours 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 855 AM PST FRI NOV 25 2005 .SHORT TERM... ALLOWED DENSE FOG ADVISORY TO EXPIRE ON SCHEDULE AT 8 AM AS VSBYS ARE IMPROVING ACROSS THE LA COUNTY COAST. NO MAJOR CHANGES TO THE FORECAST THINKING THIS MORNING. WILL PROBABLY ISSUE HIGH WIND WARNINGS FOR THE SBA SOUTH COAST AND MTNS WITH THE AFTERNOON FCST PACKAGE. UPDATED AVIATION DISCUSSION BELOW...OTHERWISE THE PREVIOUS DISCUSSION FOLLOWS... PLENTY OF MID AND HIGH LVL CLOUDS ACRS THE FCST AREA EARLY THIS MORNING. FRONTAL BAND ASSOCD WITH AN UPPER TROUGH PUSHING INTO THE W CST WAS APCHG THE CENTRAL CST EARLY THIS MORNING...WITH THICKER CLOUD DECK N OF PT CONCEPTION. RADARS SHOWED A BAND OF RAIN PUSHING TOWARD THE CENTRAL CST THIS MORNING...AND DESPITE THE FACT THAT LOW LVLS WERE STILL FAIRLY DRY...XPCT SOME RAIN TO AFFECT AREAS N OF PT CONCEPTION. STILL NOT SURE IT WILL BE MEASURABLE RAIN IN MOST AREAS...SO WILL KEEP THE 50 PERCENT CHANCE OF MEASURABLE RAIN ACRS SLO AND NRN SBA COUNTIES. ACRS L.A. AND VTU COUNTIES...THERE WILL BE PLENTY OF MID AND HIGH CLOUDS ACRS THE AREA...BUT THE SUN SHOULD BE ABLE TO SHINE THROUGH FROM TIME TO TIME. CLOUDS WILL PROBABLY THICKEN THROUGHOUT THE DAY. TEMPS WILL LIKELY BE DOWN SEVERAL DEGREES IN MOST AREAS TODAY...AND LIKELY MORE THAN 10 DEGREES IN THE VLYS OF L.A./VTU COUNTIES...WHERE HIGHS ON THU WERE IN THE 80S. THE FRONTAL BAND WILL HAVE A TOUGH TIME SPREADING RAIN S OF PT CONCEPTION...AS THE LOW LVL NORTHWESTERLY FLOW DOWNSLOPES AND DRIES. HOWEVER...THERE IS ENOUGH OF A THREAT TO WARRANT SLIGHT CHANCE OF SHOWERS FOR THE S CST OF SBA COUNTY THIS AFTERNOON...AND FOR VENTURA COUNTY LATER THIS AFTERNOON INTO EARLY TONIGHT. THEN...THE COMBINATION OF THE REMNANTS OF THE FRONTAL BAND...INCREASING W-E ONSHORE GRADS AND STRONGLY CYCLONIC LOW AND MID LEVEL FLOW WILL BRING A SMALL CHANCE OF LIGHT RAIN TO LOS ANGELES COUNTY TONIGHT INTO EARLY SAT...SORT OF A HYBRID BETWEEN THE FRONTAL BAND AND A RAPIDLY DEEPENING MARINE LAYER. BY FAR...THE MAIN WEATHER STORY OVER THE NEXT FEW WILL BE THE WIDESPREAD STRONG TO POSSIBLY DAMAGING WINDS ACRS A GOOD PORTION OF THE FORECAST AREA SATURDAY INTO SUNDAY...POSSIBLY AS EARLY AS TONIGHT ACRS SBA COUNTY. A SHARP INCREASE IN THE N-S GRADS ACRS THE CENTRAL CST SHOULD BRING GUSTY WINDS TO THE MTNS OF SBA COUNTY TONIGHT...LIKELY SPREADING INTO AREAS BELOW PASSES AND CANYONS ACRS THE S COAST. HIGH WIND WATCHES HAVE BEEN POSTED FOR THOSE AREAS BEGINNING TONIGHT. GUSTY NWLY WINDS WILL LIKELY SPREAD INTO THE MTNS OF L.A. AND VTU COUNTY LATE TONIGHT...PARTICUARLY THROUGH THE INTERSTATE 5 CORRIDOR. ON SAT...VERY STRONG W TO NWLY FLOW ALOFT ACRS THE AREA...IMPRESSIVE SUBSIDENCE...AND STEEP COLD ADVECTION WILL MAKE FOR A VERY WINDY DAY ACRS THE AREA ON SAT...WITH STRONG NORTHWEST WINDS IN MOST AREAS BY AFTERNOON. ANY LOW LVL MSTR SHOULD PUSH OUT OF THE AREA BY MID MORNING SAT...ALTHOUGH CLOUDS COULD HANG IN ACRS ERN L.A. COUNTY INTO THE AFTERNOON. IT WILL BE A VERY COOL DAY ACRS THE AREA ON SAT. NORTHWEST TO NORTH WINDS SHOULD PEAK LATE SATURDAY AND SATURDAY NIGHT...AS A POWERFUL 135 KT JET NOSES INTO CENTRAL CA...PLACING THE FCST AREA IN THE RIGHT FRONT QUADRANT...WHICH ASSISTS IN BROADSCALE SUBSIDENCE. HIGH WIND WATCHES ARE IN EFFECT FOR THE MTNS OF L.A. AND VTU COUNTIES...AND WILL LIKELY HAVE TO BE EXPANDED INTO THE VLYS OF L.A. AND VTU COUNTUES...AND THE SANTA MONICA MOUNTAINS. THE LATEST RUN OF THE NAM SHOWS MORE OF A NELY DIRECTION OF THE WINDS SUNDAY MORNING...AND IF TRUE...THE STRONGER WINDS WILL THEN BEGIN TO AFFECT AREAS MORE SUSCEPTIBLE TO NE WINDS ON SUNDAY...SUCH AS THE VTU COUNTY CST AND VLYS. THE NAM ALSO SHOWS CONSIDERABLE DRYING W OF THE MTNS ON SUNDAY...CAUSING FIRE DANGER TO INCREASE DRAMATICALLY. .LONG TERM (SUN NIGHT-THU)...LOW THICKNESSES AND 850 MB TEMPS COULD SUPPORT THE POSSIBILITY OF SOME HARD FREEZES ACRS THE ANTELOPE VALLEY AND THE INTERIOR VALLEYS OF SLO AND SBA COUNTY SUN NIGHT. FORECAST BEYOND SUN NIGHT CONTINUES TO BE VERY DIFFICULT AND CONFIDENCE CONTINUES TO BE VERY LOW. STRONG NWLY FLOW PATTERN WILL CONT ACRS THE AREA...WITH EMBEDDED VORTS RACING THROUGH. MODELS HAVE TRENDED A BIT FARTHER NORTH WITH THE MAIN JET...KEEPING HGTS ACRS THE AREA HIGHER...THUS SOMEWHAT LESS COOL. ALSO...MODELS HAVE BACKED OFF SOMEWHAT ON THE THREAT OF RAIN FOR THE MID WEEK PERIOD...BUT WILL KEEP SLIGHT CHANCE POPS FOR THE CENTRAL CST TUE INTO WED. && .AVIATION... MESSY AVIATION WX THIS MORNING...WITH A DOUBLE INVERSION...IFR CONDS ACROSS THE LA COUNTY COAST INCLUDING LAX AND LGB...AND MID/HIGH CLOUDS MOVING INTO THE REGION AS A COLD FRONT APPROACHES FROM THE WEST. WITH THE LOWER INVERSION AT AROUND 600 FT BEING QUITE WEAK... WOULD EXPECT LOW VSBYS/CIGS AT LAX TO BEGIN LIFTING BY 17-18Z... WITH MVFR CONDS BY 19-20Z. HZ AND SCT LOW CLOUDS ARE LIKELY TO PERSIST THROUGH THE AFTERNOON. FURTHER INLAND...BUR/VNY SHOULD HAVE VFR CONDS THIS AFTERNOON...ONCE THE HZ GOES AWAY BY AROUND 20Z. MVFR TO LOCALLY IFR CIGS ARE LIKELY ACROSS ALL OF THE LA BASIN TERMINALS TONIGHT AS THE MARINE LAYER DEEPENS RAPIDLY IN RESPONSE TO THE APPROACHING FRONT. COLD FRONT WILL MOVE THROUGH THE REGION THIS AFTERNOON AND TONIGHT... BUT EXPECT ONLY SCT SHRA N OF PT CONCEPTION AND ISOLD FURTHER S. MAIN IMPACT WILL BE THE STRONG WINDS BEHIND THE FRONT. WIND SHEAR IS LIKELY BY THIS EVENING AT SBA...AND MAY BECOME A PROBLEM AT OTHER SITES SATURDAY AS VERY STRONG NW/N FLOW WILL AFFECT THE REGION. && .LOX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH (SEE LAXNPWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). && PUBLIC...DANIELSON/BRUNO AVIATION...JACOBSON
Hazardous weather outlook, Nov 25, 6:00 AM PST, 7 hours 14 minutes before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:48 AM PST | Dense Fog Advisory | LOX | 6 hr | |
| Nov 25, 1:14 PM PST | Freeze Watch | LOX | Santa Barbara | 24 hr |
| Nov 25, 1:14 PM PST | High Wind Warning | LOX | Los Angeles | 47 hr |
Nearby
High Wind Watches in California, 2005Every high wind watch in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.